Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 65, NWS Charleston, SC

June 18, 2013Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2013, 5:37 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2013, 5:37 PM EDT (21:37 UTC)
Expired
Jun 18, 2013, 6:30 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 132 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WUUS52 KCHS 182137
SVRCHS
SCC015-019-182230-
/O.NEW.KCHS.SV.W.0065.130618T2137Z-130618T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 538 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM AWENDAW TO JAMES ISLAND...MOVING EAST AT 35 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  JAMES ISLAND...MOUNT PLEASANT...MCCLELLANVILLE...HAMPTON PLANTATION
  STATE PARK...LIGHTHOUSE ISLAND...CAPE ROMAIN...CAPE ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3308 7934 3300 7936 3302 7956 3299 7954
      3299 7955 3301 7957 3297 7955 3299 7959
      3295 7961 3291 7957 3280 7973 3275 7984
      3278 7991 3274 7986 3268 7988 3261 8000
      3258 8013 3264 8025 3324 7950 3312 7927
TIME...MOT...LOC 2138Z 285DEG 30KT 3298 7958 3273 7994

$$

JAQ
2 follow-up statements
035 
WWUS52 KCHS 182155
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT TUE JUN 18 2013

SCC015-182204-
/O.CAN.KCHS.SV.W.0065.000000T0000Z-130618T2230Z/
BERKELEY SC-
555 PM EDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BERKELEY COUNTY
HAS BEEN CANCELLED...

AT 554 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED 
THE WARNING HAD MOVED OUT OF BERKELEY COUNTY...THUS THE WARNING HAS 
BEEN CANCELED FOR BERKELEY COUNTY.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE 
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS 
SAFE TO DO SO.

LAT...LON 3308 7934 3300 7936 3303 7953 3301 7957
      3295 7961 3291 7957 3285 7969 3280 7973
      3275 7984 3278 7991 3276 7991 3274 7986
      3268 7988 3261 8000 3258 8014 3264 8025
      3282 7989 3321 7944 3312 7927
TIME...MOT...LOC 2154Z 255DEG 26KT 3314 7932 3263 8007

$$

SCC019-182230-
/O.CON.KCHS.SV.W.0065.000000T0000Z-130618T2230Z/
CHARLESTON SC-
555 PM EDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF CHARLESTON COUNTY...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SANTEE COASTAL RESERVE TO KIAWAH ISLAND...MOVING EAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
DOWNTOWN CHARLESTON...CHARLESTON...FOLLY BEACH...JAMES ISLAND...JOHNS
ISLAND...KIAWAH ISLAND...MCCLELLANVILLE...MOUNT PLEASANT...SULLIVANS
ISLAND...BOONE HALL PLANTATION...BULL ISLAND...CAPE ROMAIN...CAPERS
INLET...FORT SUMTER...ISLE OF PALMS...JAMES ISLAND COUNTY PARK...AND 
SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3308 7934 3300 7936 3303 7953 3301 7957
      3295 7961 3291 7957 3285 7969 3280 7973
      3275 7984 3278 7991 3276 7991 3274 7986
      3268 7988 3261 8000 3258 8014 3264 8025
      3282 7989 3321 7944 3312 7927
TIME...MOT...LOC 2154Z 255DEG 26KT 3314 7932 3263 8007

$$

JAQ
367 
WWUS52 KCHS 182212
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT TUE JUN 18 2013

SCC019-182222-
/O.CAN.KCHS.SV.W.0065.000000T0000Z-130618T2230Z/
CHARLESTON SC-
612 PM EDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON COUNTY
HAS BEEN CANCELLED...

AT 612 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT 
PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN 
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY 
WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF 
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3308 7934 3300 7936 3303 7953 3301 7957
      3295 7961 3291 7957 3285 7969 3280 7973
      3275 7984 3278 7991 3276 7991 3274 7986
      3268 7988 3261 8000 3258 8014 3264 8025
      3282 7989 3321 7944 3312 7927
TIME...MOT...LOC 2212Z 255DEG 26KT 3317 7917 3266 7992

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:31 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 18, 4:31 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT TUE JUN 18 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT...THEN
SLOWLY PROGRESS THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH
PRESSURE WILL THEN BUILD FROM THE NORTH INTO THE WEEKEND AND
SETTLE OVER THE ATLANTIC EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TONIGHT...THE LARGE SCALE PATTERN FEATURES AN EXPANSIVE TROUGH
OVER THE EASTERN STATES...WITH A DECENT MID LEVEL IMPULSE TO MOVE
THROUGH THIS EVENING. THIS SHORT WAVE IN SYNC WITH A COUPLED JET
STRUCTURE OVER EASTERN TN AND WESTERN NC IS PROVIDING AMPLE
FORCING FOR ASCENT...AND WILL DO SHOW INTO THIS EVENING. AT THE
SURFACE THERE IS GOOD FORCING AS WELL...THE RESULT OF AN
INCREASING 20-30 KT LOW LEVEL JET IN ADVANCE OF A SLUGGISH MOVING
COLD FRONT EXTENDING SW FROM A WAVE OF LOW PRESSURE IN WEST-
CENTRAL NC. VARIOUS SMALL SCALE BOUNDARIES ARE EVIDENT...THE
RESULTANT SEA BREEZE WHICH IS CRANKING UP NEAR 20
MPH...DIFFERENTIAL HEATING BOUNDARIES...LAKE MARION/MOULTRIE
BREEZES AND OUTFLOWS FROM BOTH ONGOING AND UPSTREAM CONVECTION.
THIS ALL LEADS TO SCATTERED TO LIKELY POPS OVER MUCH OF THE
FORECAST AREA INTO THIS EVENING WHEN THE SHORT WAVE PULLS EAST AND
COVERAGE DIMINISHES.

A FEW OF THE STORMS WILL BE STRONG OR SEVERE...WITH DECENT
THERMODYNAMICS...SUCH AS SBCAPES OF 2000-2500 J/KG...LIFTED
INDICES -6 TO -8C AND BETTER MID LEVEL LAPSE RATES THAN LATE AT
6-6.5 C/KM. THE UPDRAFTS WILL BECOME ENHANCED BY THE DYNAMICS
ALOFT AND THE UPWARD MOTION CAUSED BY THE LIFTING DUE TO THE
BOUNDARIES IN THE LOWER TROPOSPHERE. THIS APPEARS MOST LIKELY NEAR
KCHS WHERE STORMS...OUTFLOWS AND THE SE BREEZE COLLIDE. WITH SOME
DRY AIR AS SHOWN ON SOUNDINGS BETWEEN ABOUT 8-18K FEET...THE
RESULTING DCAPES ARE AS HIGH AS 800-1200 J/KG. THUS MICROBURSTS
ARE THE MAIN WEATHER HAZARD THROUGH ABOUT 8 OR 9 PM...WITH
ISOLATED SEVERE WEATHER TO PERSIST DURING THIS TIME.

TEMPORARY NVA DEVELOPS IN WAKE OF THE SHORT WAVE LATER THIS
EVENING AND OVERNIGHT...BUT THE COLD FRONT DRAWS CLOSER TO THE
CWFA LATE. WITH THE FORECAST AREA IN CLOSE PROXIMITY TO THE RIGHT
REAR QUAD OF THE UPPER 60-75 KT NEAR THE APPALACHIANS...WE/LL HAVE
TO HOLD ONTO AT LEAST SMALL POPS DURING THE LATE EVENING AND
OVERNIGHT HOURS. THE FRONT THOUGH BECOMES ALIGNED WITH THE FLOW
ALOFT AS IT POSITIONS ITSELF MORE EAST-WEST ORIENTED...TRAILING
FROM THE SURFACE WAVE THAT CLOSES INTO A WEAK LOW OFF THE MID
ATLANTIC REGION OVERNIGHT. GIVEN THAT THERE LOOKS TO BE DECENT
CINH IN PLACE AND SOME STABILIZATION OCCURS THIS LOOKS TO LIMIT
THE STRENGTH OF ANY NOCTURNAL ACTIVITY.

MEANWHILE...PWATS ARE NEAR THE 75TH PERCENTILE THROUGH
TONIGHT...AS HIGH AS 1.9 TO 2.0 INCHES. WHILE THERE IS ENOUGH
PROGRESSION TO SHOWERS AND T-STORMS...THE SATURATED CONDITIONS
COULD NONETHELESS STILL PRODUCE SOME LOCALLY HEAVY RAINFALL. AND
SOME OF THE GROUNDS ARE STILL RATHER SOAKED...MOST NOTABLY A
SWATH OF 1-3 INCH AND LOCALLY HIGHER AMOUNTS ACROSS MUCH OF THE
NORTHERN AND CENTRAL ZONES FROM RAINS WITHIN THE PAST 24-36 HOURS.
SO IT MIGHT NOT TAKE MUCH TO PRODUCE AT LEAST MINOR FLOODING
CONCERNS.

EVAPORATIVE COOLING DUE TO THE RAIN HAS BEEN IMPLIED IN THE HOURLY
TEMP GRIDS THROUGH THIS EVENING...WITH MID AND UPPER 70S WHERE
RAIN OCCURS THROUGH SUNSET. WHERE RAIN DOESN/T FALL TEMPS WILL
BE IN THE 80S FOR SEVERAL MORE HOURS. THEREAFTER...THE TEMP CURVE
WILL SHOW FAIRLY STEADY TEMPS...BEFORE LATE NIGHT HEAT LOSS IS
MAXIMIZED AND LOWS DROP TO THE LOWER AND MIDDLE 70S MOST
COMMUNITIES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY AND THURSDAY...A COLD FRONT WILL SLOWLY SHIFT OVER
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA BY WEDNESDAY MORNING
BEFORE GRADUALLY STALLING SOUTH OF THE REGION BY THURSDAY. AS THIS
OCCURS...PWATS NEAR 2.0 INCHES ALONG WITH MID LVL FORCING FROM AN H5
SHORTWAVE SHOULD FAVOR PERIODS OF SHOWERS/THUNDERSTORMS THROUGH MUCH
OF WEDNESDAY...ESPECIALLY ALONG/NEAR THE PASSING COLD FRONT. HAVE
THEREFORE INCREASED POPS TO 50-60 WEDNESDAY AFTERNOON MAINLY ALONG
COASTAL LOCATIONS IN SOUTHEAST GEORGIA CLOSER TO THE FRONT. AT THIS
TIME...CLOUD COVER WILL REMAIN A LIMITING FACTOR FOR STRONGER
THUNDERSTORMS TO DEVELOP OVER THE REGION. HOWEVER...WEAK WIND FIELDS
WILL LIKELY RESULT IN SLOW STORM MOTIONS THAT MAY CONTRIBUTE TO
HEAVY RAINFALL DURING A FEW THUNDERSTORMS.

A GRADUAL DECREASE IN OVERALL POPS SHOULD THEN OCCUR FROM NORTH TO
SOUTH WEDNESDAY NIGHT INTO THURSDAY AS THE FRONT SLOWLY SLIPS TO THE
SOUTH OF THE FORECAST AREA...BUT HAVE MAINTAINED A MENTION OF PRECIP
OVER ALL LOCATIONS THROUGH THURSDAY NIGHT...WITH 20 POPS OVER INLAND
SOUTH CAROLINA TO 30-40 POPS OVER LOCATIONS SOUTH OF INTERSTATE 16
IN GEORGIA. OVERALL HIGH TEMPS ARE EXPECTED TO PEAK IN THE MID/UPPER
80S OVER MOST LOCATIONS WEDNESDAY AND THURSDAY...WITH SLIGHTLY COOLER
TEMPS IN THE MID 80S OVER SOUTH CAROLINA BEHIND THE FRONT. OVERNIGHT
LOWS ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.

FRIDAY...SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
NORTH...WITH THE PATTERN EVENTUALLY TRANSITIONING INTO AN INLAND
WEDGE/COASTAL TROUGH TYPE SCENARIO. A FEW MODELS INDICATE A WEAK
WAVE/SFC LOW DEVELOPING ALONG THE STALLED FRONT JUST OFFSHORE LATE
MORNING/EARLY AFTERNOON BEFORE DRIFTING ONSHORE DURING THE EVENING.
A SLIGHT CHANCE TO CHANCE OF SHOWERS AND/OR THUNDERSTORMS WILL
THEREFORE BE MAINTAINED IN THE CURRENT FORECAST...WITH HIGHEST
CHANCES OVER SOUTHEAST GEORGIA COUNTIES. OVERALL HIGH TEMPS SHOULD
REMAIN IN THE MID/UPPER 80S WITH SLIGHTLY COOLER TEMPS ALONG COASTAL
COUNTIES AND THE TRI COUNTY AREA DUE TO ENHANCED CLOUD COVER AND
HIGH PRESSURE NUDGING IN FROM THE NORTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A WEAK INLAND WEDGE/COASTAL TROUGH PATTERN WILL PERSIST INTO
SATURDAY...BEFORE THE TROUGH DAMPENS BY SUNDAY AS HIGH PRESSURE
SETTLES OVER THE ATLANTIC. THE FORECAST AREA WILL THEN REMAIN
ALONG THE WESTERN PERIPHERY OF THE ATLANTIC HIGH PRESSURE INTO
EARLY NEXT WEEK. SHOWER/THUNDERSTORM CHANCES WILL RANGE FROM
AROUND 20 TO 30 PERCENT EACH AFTERNOON AND EARLY EVENING...BEFORE
DIMINISHING OVERNIGHT AS MORE TYPICAL FOR EARLY SUMMER. THE
INITIALLY WEAK AND ILL DEFINED UPPER LEVEL PATTERN WILL TRANSITION
INTO BROAD RIDGING ALOFT...SUPPORTING A GRADUAL WARMING TREND
THROUGH THE PERIOD. HIGH TEMPERATURES AROUND 90 DEGREES AWAY FROM
THE COASTLINE SATURDAY AND SUNDAY WILL WARM INTO THE LOWER 90S BY
MONDAY AND TUESDAY.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
KCHS...A COLLISION OF BOUNDARIES WILL LIKELY TRIGGER STRONG TSRA AT
OR NEAR THE TERMINAL THIS EVENING...PRODUCING TEMPORARY FLIGHT
RESTRICTIONS DOWN INTO THE MVFR OR LOWER RANGE FROM 21Z TO 01Z. GUSTY
WINDS...HEAVY RAINS AND FREQUENT LIGHTNING WILL OCCUR. CONDITIONS
QUIET DOWN IN WAKE OF A SHORT WAVE FOR THE LATE EVENING AND
OVERNIGHT...BUT THE PROXIMITY TO A COLD FRONT WILL TRIGGER THE
RISK OF TSRA AND POSSIBLE FLIGHT RESTRICTIONS AGAIN LATE IN THE 18Z
TAF CYCLE.

KSAV...WE HAVE BACKED OFF A BIT ON THE RISK FOR TSRA AT THE
AIRFIELD INTO THIS EVENING. HOWEVER...CONVECTION IS STILL POSSIBLE
AND AMENDMENT MIGHT BE REQUIRED FOR A PERIOD OF SUB-VFR CONDITIONS
A COUPLE OF HOURS EITHER SIDE OF SUNSET THIS EVENING. AN
APPROACHING COLD FRONT WILL LIE NEARBY LATE WEDNESDAY MORNING AND
INTO THE AFTERNOON...AND ISOLATED TO SCATTERED CONVECTION LOOKS TO
FORM AGAIN.

EXTENDED AVIATION...MVFR CIGS/VSBYS POSSIBLE WEDNESDAY THROUGH
THURSDAY DUE TO SHOWERS AND/OR THUNDERSTORMS....WITH THE GREATEST
CHANCE BEING WEDNESDAY AFTERNOON. LOW CHANCE OF MVFR CIGS/VSBYS
FRIDAY AFTERNOON/EVENING WITH A COASTAL TROUGH/SFC LOW SHIFTING
ONSHORE.

&&

.MARINE...
TONIGHT...THE PRESSURE GRADIENT IS CONTINUING TO TIGHTEN BETWEEN
THE STRONG SUB-TROPICAL ATLANTIC RIDGE TO THE SE AND AN UPSTREAM
COLD FRONT TO THE NW. THAT ALONG WITH SEA BREEZE CIRCULATION IS
GENERATING SOME GUSTS NEAR AND OVER 20 KT AT VARIOUS COASTAL SITES
AND IN CHARLESTON HARBOR. THE PACKING OF THE ISOBARS WILL BECOME
GREATEST EARLY TONIGHT BETWEEN THE COLD FRONT AND ATLANTIC
HIGH...AS GEOSTROPHIC WINDS CLIMB TO 25-30 KT. THIS IS SUPPORTIVE
OF A MARGINAL SCA ACROSS OUR OUTER GA WATERS FOR SOME 6 FOOTERS
AND FREQUENT GUSTS OF 25 KT. THE OTHER WATERS LOOK TO REMAIN JUST
BELOW ANY HEADLINE CONDITIONS...WITH WINDS PEAKING AT 15 OR 20 KT
AND SEAS AT 3-5 FT.

WEDNESDAY THROUGH SATURDAY...WINDS/SEAS ARE EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA AS A COLD FRONT SHIFTS OVER THE
COASTAL WATERS WEDNESDAY BEFORE STALLING NEAR/OVER SOUTHERN GA
WATERS ON THURSDAY. AS THE FRONT SLOWLY SHIFTS SOUTH...SOUTHERLY
WINDS WILL VEER BEHIND THE FRONT AND EVENTUALLY BECOME
NORTHEAST/EAST THURSDAY. HIGH PRESSURE WILL THEN BUILD FROM THE
NORTH OVER THE WATERS INTO EARLY FRIDAY...WITH WIND SPEEDS
APPROACHING 15-20 KTS OVER NORTHERN SC WATERS AND SEAS BUILDING TO
3-4 FT. ENHANCED EAST/NORTHEAST FLOW MAY CONTINUE INTO SATURDAY
AS A COASTAL TROUGH DEVELOPS OFFSHORE AND GRADUALLY SHIFTS OVER LAND.

RIP CURRENTS...WE HAVE MAINTAINED A MODERATE RISK AT THE BEACHES
THROUGH THIS EVENING...DUE TO SOUTH AND SW WINDS AT 15 TO 20 MPH
AND A 2 FOOT SWELL EVERY 10 SECONDS. THE RISK FOR TOMORROW HOWEVER
IS LOW WITH MUCH LESS WIND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...DPB
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jun 18, 5:11 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT TUE JUN 18 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-192115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
511 PM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-192115-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
511 PM EDT TUE JUN 18 2013

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 2:47 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
247 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     SYLVANIA                32.75N  81.64W
06/18/2013                   SCREVEN            GA   911 CALL CENTER

            WARNING POINT REPORTED ONE TREE DOWN ON A POWERLINE
            ALONG WEST OGEECHEE ROAD.

&&

EVENT NUMBER CHS1300498

JHP
Special weather statement, Jun 18, 4:12 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE JUN 18 2013

SCZ043>045-182045-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
412 PM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
BERKELEY AND COLLETON COUNTIES THROUGH 445 PM EDT...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TEXAS TO
GLOVERVILLE...MOVING EAST AT 45 MPH.

THIS STORM HAS PRODUCED A 46 MPH WIND GUST IN WALTERBORO.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
TEXAS...SIDNEY...PREGNALL...GLOVERVILLE...HARLEYVILLE...PARKERS FERRY
LANDING...FRANCIS BEIDLER FOREST...GIVHANS FERRY STATE PARK...SPRING
HILL...SUMMERVILLE AIRPORT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3300 8012 3302 8015 3301 8018 3299 8015
      3300 8013 3299 8012 3298 8014 3296 8012
      3289 8011 3290 8012 3286 8016 3287 8018
      3285 8018 3284 8027 3286 8040 3282 8040
      3280 8059 3321 8060 3328 8012
TIME...MOT...LOC 2010Z 259DEG 38KT 3313 8054 3289 8054
Local storm report, Jun 18, 4:54 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND DMG     3 SSW WALTERBORO        32.86N  80.69W
06/18/2013                   COLLETON           SC   DEPT OF HIGHWAYS

            TREE DOWN AT THE INTERSECTION OF PENIEL ROAD AND
            HENDERSONVILLE HIGHWAY ROUTE 17A.

&&

EVENT NUMBER CHS1300499

33
Local storm report, Jun 18, 5:22 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     1 WSW CROWFIELD PLANTAT 33.01N  80.08W
06/18/2013                   BERKELEY           SC   PUBLIC

            CROWFIELD GOLF AND COUNTRY CLUB REPORTED A LARGE BRANCH
            OF 8 INCHES DOWN ALONG WITH SEVERAL OTHER SMALLER
            BRANCHES.

&&

EVENT NUMBER CHS1300500

JHP
Local storm report, Jun 18, 5:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     1 ENE LADSON            32.99N  80.10W
06/18/2013                   BERKELEY           SC   LAW ENFORCEMENT

            ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            HIGHWAY 78 AND ANCRUM ROAD.

&&

EVENT NUMBER CHS1300501

DPB
Local storm report, Jun 18, 5:30 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 SW COLLEGE PARK       33.00N  80.11W
06/18/2013                   BERKELEY           SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ONE TREE DOWN ON A GARAGE
            ALONG WAGON TRAIL ROAD. EXTENT OF DAMAGE UNKNOWN. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300502

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:34 AM EDTSpecial Weather StatementCHSDorchester26 min
Jun 18, 1:54 AM EDTAreal Flood AdvisoryCHSCharleston81 min
Jun 18, 2:02 AM EDTSpecial Weather StatementCHSCharleston28 min
Jun 18, 2:06 AM EDTSpecial Marine WarningCHS39 min
Jun 18, 2:29 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester61 min
Jun 18, 2:36 AM EDTSpecial Marine WarningCHS114 min
Jun 18, 2:39 AM EDTFlash Flood WarningCHSCharleston4 hr
Jun 18, 3:31 AM EDTSpecial Marine WarningCHS119 min
Jun 18, 1:29 PM EDTSpecial Weather StatementCHSAllendale91 min
Jun 18, 2:30 PM EDTSevere Thunderstorm WarningCHSAllendale45 min
Jun 18, 3:02 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton43 min
Jun 18, 3:04 PM EDTSmall Craft AdvisoryCHS19 hr
Jun 18, 4:12 PM EDTSpecial Weather StatementCHSDorchester33 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester62 min
Jun 18, 5:39 PM EDTSpecial Marine WarningCHS2 hr
Jun 18, 7:33 PM EDTRiver Flood WarningCHSColleton, Dorchester54 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.